Monatshefte für Mathematik

, Volume 185, Issue 3, pp 489–501 | Cite as

Logarithmic coefficients and a coefficient conjecture for univalent functions

  • Milutin Obradović
  • Saminathan Ponnusamy
  • Karl-Joachim Wirths


Let \({{\mathcal {U}}}(\lambda )\) denote the family of analytic functions f(z), \(f(0)=0=f'(0)-1\), in the unit disk \({\mathbb {D}}\), which satisfy the condition \(\big |\big (z/f(z)\big )^{2}f'(z)-1\big |<\lambda \) for some \(0<\lambda \le 1\). The logarithmic coefficients \(\gamma _n\) of f are defined by the formula \(\log (f(z)/z)=2\sum _{n=1}^\infty \gamma _nz^n\). In a recent paper, the present authors proposed a conjecture that if \(f\in {{\mathcal {U}}}(\lambda )\) for some \(0<\lambda \le 1\), then \(|a_n|\le \sum _{k=0}^{n-1}\lambda ^k\) for \(n\ge 2\) and provided a new proof for the case \(n=2\). One of the aims of this article is to present a proof of this conjecture for \(n=3, 4\) and an elegant proof of the inequality for \(n=2\), with equality for \(f(z)=z/[(1+z)(1+\lambda z)]\). In addition, the authors prove the following sharp inequality for \(f\in {{\mathcal {U}}}(\lambda )\):
$$\begin{aligned} \sum _{n=1}^{\infty }|\gamma _{n}|^{2} \le \frac{1}{4}\left( \frac{\pi ^{2}}{6}+2\mathrm{Li\,}_{2}(\lambda )+\mathrm{Li\,}_{2}(\lambda ^{2})\right) , \end{aligned}$$
where \(\mathrm{Li}_2\) denotes the dilogarithm function. Furthermore, the authors prove two such new inequalities satisfied by the corresponding logarithmic coefficients of some other subfamilies of \({\mathcal {S}}\).


Univalent Starlike Convex and close-to-convex functions Subordination Logarithmic coefficients and coefficient estimates 

Mathematics Subject Classification




The work of the first author was supported by MNZZS Grant, No. ON174017, Serbia. The second author is on leave from the IIT Madras.


  1. 1.
    Aksentév, L.A.: Sufficient conditions for univalence of regular functions (Russian). Izv. Vysš. Učebn. Zaved. Matematika 1958(4), 3–7 (1958)MathSciNetGoogle Scholar
  2. 2.
    Aksentév, L.A., Avhadiev, F.G.: A certain class of univalent functions (Russian). Izv. Vysš. Učebn. Zaved. Matematika 1970(10), 12–20 (1970)Google Scholar
  3. 3.
    Baernstein, A.: Integral means, univalent functions and circular symmetrization. Acta Math. 133, 139–169 (1974)MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    Duren, P.: Univalent Functions (Grundlehren der mathematischen Wissenschaften 259, New York, Berlin, Heidelberg, Tokyo). Springer, Berlin (1983)Google Scholar
  5. 5.
    Duren, P.L., Leung, Y.J.: Logarithmic coefficients of univalent functions. J. Anal. Math. 36, 36–43 (1979)MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    Girela, D.: Logarithmic coefficients of univalent functions. Ann. Acad. Sci. Fenn. Ser. A1 25, 337–350 (2000)MathSciNetMATHGoogle Scholar
  7. 7.
    Goodman, A.W.: Univalent Functions. Mariner, Tampa (1983)MATHGoogle Scholar
  8. 8.
    Jovanović, I., Obradović, M.: A note on certain classes of univalent functions. Filomat No. 9, part 1, pp. 69–72 (1995)Google Scholar
  9. 9.
    Obradović, M., Ponnusamy, S., Wirths, K.-J.: Coefficient characterizations and sections for some univalent functions. Sib. Math. J. 54(1), 679–696 (2013)MathSciNetCrossRefMATHGoogle Scholar
  10. 10.
    Obradović, M., Ponnusamy, S., Wirths, K.-J.: Geometric studies on the class \(\cal{U}(\lambda )\). Bull. Malays. Math. Sci. Soc. 39(3), 1259–1284 (2016)MathSciNetCrossRefMATHGoogle Scholar
  11. 11.
    Ozaki, S., Nunokawa, M.: The Schwarzian derivative and univalent functions. Proc. Am. Math. Soc. 33, 392–394 (1972)MathSciNetCrossRefMATHGoogle Scholar
  12. 12.
    Pommerenke, Ch.: Univalent Functions. Vandenhoeck and Ruprecht, Göttingen (1975)MATHGoogle Scholar
  13. 13.
    Ponnusamy, S., Rajasekaran, S.: New sufficient conditions for starlike and univalent functions. Soochow J. Math. 21, 193–201 (1995)MathSciNetMATHGoogle Scholar
  14. 14.
    Prokhorov, D.V., Szynal, J.: Inverse coefficients for \((\alpha,\beta )\)-convex functions. Ann. Univ. Mariae Curie-Skłodowska 35, 125–143 (1981)MathSciNetMATHGoogle Scholar
  15. 15.
    Rogosinski, W.: On the coefficients of subordinate functions. Proc. Lond. Math. Soc. 48(2), 48–82 (1943)MathSciNetMATHGoogle Scholar
  16. 16.
    Silvia, E.M.: The quotient of a univalent function with its partial sum. In: Topics in Complex Analysis (Fairfield, Conn.), pp. 105–111 (1983)Google Scholar
  17. 17.
    Vasudevarao, A., Yanagihara, H.: On the growth of analytic functions in the class \({{\cal{U}}}(\lambda )\). Comput. Methods Funct. Theory 13, 613–634 (2013)MathSciNetCrossRefMATHGoogle Scholar
  18. 18.
    Wilken, D.R., Feng, J.A.: A remark on convex and starlike functions. J. Lond. Math. Soc. 21(2), 287–290 (1980)MathSciNetCrossRefMATHGoogle Scholar

Copyright information

© Springer-Verlag Wien 2017

Authors and Affiliations

  • Milutin Obradović
    • 1
  • Saminathan Ponnusamy
    • 2
  • Karl-Joachim Wirths
    • 3
  1. 1.Department of Mathematics, Faculty of Civil EngineeringUniversity of BelgradeBelgradeSerbia
  2. 2.Indian Statistical Institute (ISI)Chennai Centre, SETS (Society for Electronic Transactions and Security)ChennaiIndia
  3. 3.Institut für Analysis und AlgebraTU BraunschweigBraunschweigGermany

Personalised recommendations